Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 17, 2017, 1:31 PM EDT for Hamilton County, Warren County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 1:31 PM EDT (17:31 UTC)
- Expired
- Jul 17, 2017, 2:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NY, Warren County, NY
The radar
The Burlington radar (KCXX), 110 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
979
WUUS51 KALY 171731
SVRALY
NYC041-113-171830-
/O.NEW.KALY.SV.W.0101.170717T1731Z-170717T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
131 PM EDT MON JUL 17 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
East central Hamilton County in eastern New York...
Northern Warren County in east central New York...
* Until 230 PM EDT
* At 131 PM EDT, a severe thunderstorm was located near Lewey Lake
Campground, or 7 miles northeast of Speculator, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Johnsburg and North Creek around 200 PM EDT.
Scaroon Manor Public Campground and Eagle Point Campground around
225 PM EDT.
Other locations impacted by this severe thunderstorm include Byrnes
Corners, Sodom, Starbuckville, Riparius, Edwards Hill, Christian
Hill, Wevertown, Pottersville, Holcombville and North River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4380 7405 4374 7406 4379 7360 4370 7355
4353 7431 4372 7440 4381 7412
TIME...MOT...LOC 1731Z 248DEG 25KT 4364 7427
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DBT2 follow-up statements
866
WWUS51 KALY 171806
SVSALY
Severe Weather Statement
National Weather Service Albany NY
206 PM EDT MON JUL 17 2017
NYC041-171815-
/O.CAN.KALY.SV.W.0101.000000T0000Z-170717T1830Z/
Hamilton NY-
206 PM EDT MON JUL 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern and east central New York.
LAT...LON 4370 7355 4356 7419 4357 7419 4373 7421
4374 7406 4375 7401 4379 7360
TIME...MOT...LOC 1805Z 266DEG 17KT 4365 7404
$$
NYC113-171830-
/O.CON.KALY.SV.W.0101.000000T0000Z-170717T1830Z/
Warren NY-
206 PM EDT MON JUL 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN WARREN COUNTY...
At 205 PM EDT, a severe thunderstorm was located near North Creek, or
14 miles southeast of Indian Lake, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees, and power lines.
Locations impacted include...
Johnsburg, Chestertown, Eagle Point Campground, North Creek, Scaroon
Manor Public Campground, Byrnes Corners, Sodom, Starbuckville,
Riparius, Edwards Hill, Christian Hill, Wevertown, Pottersville,
Holcombville, North River, Igerna, South Horicon, Bakers Mills,
Adirondack and Brant Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4370 7355 4356 7419 4357 7419 4373 7421
4374 7406 4375 7401 4379 7360
TIME...MOT...LOC 1805Z 266DEG 17KT 4365 7404
HAIL...1.00IN
WIND...60MPH
$$
DBT667
WWUS51 KALY 171821
SVSALY
Severe Weather Statement
National Weather Service Albany NY
221 PM EDT MON JUL 17 2017
NYC113-171831-
/O.EXP.KALY.SV.W.0101.000000T0000Z-170717T1830Z/
Warren NY-
221 PM EDT MON JUL 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL
EXPIRE AT 230 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern and east central New York.
LAT...LON 4370 7355 4356 7419 4357 7419 4373 7421
4374 7406 4375 7401 4379 7360
TIME...MOT...LOC 1821Z 248DEG 25KT 4369 7390
$$
DBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:29 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 17, 1:29 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Albany NY
129 PM EDT Mon Jul 17 2017
.SYNOPSIS...
A slow moving upper level trough and weak frontal boundary will
bring showers and thunderstorms with potential gusty winds, hail
and locally heavy rainfall to the region today and Tuesday. High
pressure builds into the area on Wednesday. However, the threat
for heavy rainfall and thunderstorms returns on Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe Thunderstorm Watch 417 has been issued. Adjusted
forecast for isolated thunderstorm around KALB airport that is
now dissipating but all convection will expand through the
afternoon. Rest of forecast untouched through this afternoon.
Some storms in southern Adirondacks and western Mohawk Valley
strengthening considerably. CAPEs exceeding 1000 J/kg in
mesoscale analyses and on satellite derived products. Will
become more unstable through this afternoon and convection will
expand and strengthen. Temperatures in the 80s this afternoon
and low level dewpoints have risen into early this afternoon.
So, surface based instability and EML over our region will make
for a stormy afternoon in some areas. Hail, damaging winds and
some localized flooding possible. The Woodgate NY Mesonet site
had around an inch and a half of rain in about an hour earlier
and some storm could train this afternoon.
Showers and storms linger into this evening and tonight with
decreasing coverage and intensity. Lows in the 60s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The weak low level boundary or surface trough that supports
development of new convection Tuesday, should support less
widespread convection and not as strong. The diffuse convergence
zone will be a little farther south and east where old
convective outflows will exist. So, the better chances for
storms Tuesday will be near, south and east of the Capital
District, through the Mid Hudson Valley, Berkshires and NW CT.
Storms could still be strong with CAPEs at or above 1000 J/kg
but without the steep midlevel lapse rates and unknown extent of
clouds and convective debris to potentially limit heating
Tuesday, not as confident for widespread severe weather or flash
flood potential. Highs Tuesday in the 80s but upper 70s
northern areas.
Upper energy and deeper moisture exit Tuesday night and
Wednesday as surface high pressure builds into the region.
Still, some isolated to scattered showers and storms possible
south and east of Albany on Wednesday where the weak low level
boundary washes out. Highs Wednesday in the mid to upper 80s but
around 80 higher terrain.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The extended opens with a cold front and short-wave trough in
west to northwest mid and upper level flow approaching the
region. The cold front will focus some scattered showers and
thunderstorms. The instability does not look overly abundant on
the the latest GFS with low to moderate amounts of SBCAPE in the
500-1000 J/kg range. PWATS increase to 1.25-1.75" from the
Mohawk Valley/Capital Region and southern VT south and east.
Some locally heavy rainfall will be possible with any
thunderstorms once again. It will be warm and humid ahead of the
front with sfc dewpts generally in the 60s. Highs will be in
the mid 80s to close to 90F in the valley locations with 70s to
lower 80s over the hills and mountains.
Thu night into Fri...The cold front moves south of the region
with a secondary cold front and the upper trough axis moving
through according to the latest GFS/ECMWF/Canadian GGEM in the
evening with perhaps a few showers over the higher terrain
lingering into Friday morning. High pressure builds in from
south-central Ontario. Decent cold advection occurs in the wake
of the secondary cold front with H850 temps falling to +10C to
+14C from northwest to southeast across the region. After lows
in the upper 50s to mid 60s, highs will be near normal with
lower to mid 80s in the valley locales, and upper 60s to upper
70s over the mtns.
Fri night into Saturday...High pressure ridges in from the
southeastern Canada with fair and dry weather expected. The mid
level flow becomes zonal with the next wave setting up to
approach from the upper Midwest and Great Lakes Region to close
the weekend. Humidity levels will be comfortable to open the
weekend with sfc dewpts in the upper 40s to upper 50s. Lows Fri
night will be in the 50s to around 60F with highs seasonable for
late July with 70s to lower 80s.
Sat night into Sunday...Warm advection increases ahead of the
warm front to the sfc cyclone approaching from the central and
eastern Great Lakes Region. Showers begin to move in late
Saturday night/Sunday morning. Some elevated instability coupled
with decent moisture advection will keep the threat of showers
with a chance of thunderstorms into the afternoon. Temps will
continue to be near normal.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Band of strong thunderstorms in the southern Adirondacks and
western Mohawk Valley will expand and track east through this
afternoon. Timed the hour or two time window for the best
chances for thunderstorms between 19Z-21Z at KGFL, 20Z-22Z at
KALB, and 22Z-23Z at KPSF and will amend if timing is off.
Mesoscale guidance is indicating the thunderstorms at about
those times at the TAF sites. The thunderstorms are expected to
largely dissipate before they get to KPOU.
Once any lingering showers and storms end this evening, around
or just after midnight, some areas of low clouds and patchy fog
will form. Some MVFR/IFR ceilings and visibilities are likely in
some areas and are indicated at KALB, KGFL and KPSF. Any fog and
low clouds should lift by 13Z Tuesday when VFR conditions should
return to all the TAF sites. KPOU may be predominantly VFR
through the entire period through 18Z Tuesday.
Winds will be south at 10 Kt or less this afternoon and just
light this evening and tonight. South to southwest winds will
continue Tuesday morning at less than 10 Kt. Indicating possible
gusts to 30-35 Kt in thunderstorms this afternoon.
Outlook...
Monday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
A few thunderstorms will impact locations from the Capital
Region north and west this morning, as a weak disturbance moves
through. The threat for showers and some thunderstorms with
potential gusty winds, hail and locally heavy rainfall increases
this afternoon and Tuesday due to an upper level low and a weak
frontal boundary impacting the region.
An increase in humidity with showers and thunderstorms are likely
today, with minimum RH values expected to be 60 to 75 percent.
Continued heat and humidity with chances for showers and
thunderstorms are expected Tuesday with minimum RH values again
60 to 75 percent. RH values will be 80 to 100 percent both Monday
and Tuesday nights.
The winds will shift to the south today at 5 to 15 mph and
continue through Tuesday.
A widespread wetting rainfall is likely today into Tuesday.
&&
.HYDROLOGY...
Widespread hydrological problems are not expected on the main
stem rivers the next several days, but localized poor drainage
and urban flooding and even isolated flash flooding will be
possible today into Tuesday.
Today into Tuesday will feature several chances for showers and
thunderstorms ahead of a cold front and an upper level low.
Some locally heavy rainfall is possible today into Tuesday in
the more humid air mass. Some of the thunderstorms may move
slowly or train over the same areas with intense rainfall rates
especially this afternoon into Tuesday. Ponding of water on
roadways and poor drainage flooding of low lying areas will be
possible. Despite high 3-hr zonal flash flood guidance values of
2.1 to about 3 inches over the HSA, there is a threat of
isolated flash flooding. The latest MMEFS guidance has no main
stem river flooding forecasted in the ALY HSA.
Dry weather may briefly return for the mid-week. Another bout
of wet weather with additional showers and thunderstorms is
possible Thursday into Friday.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 8 PM EDT this evening for
NYZ032-033-038>043-047>054-058-059-082>084.
MA...None.
VT...Severe Thunderstorm Watch until 8 PM EDT this evening for
VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS/JVM
LONG TERM...ELH/Wasula
AVIATION...NAS
FIRE WEATHER...NAS/JVM
HYDROLOGY...NAS/JVMHazardous weather outlook, Jul 17, 1:13 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 113 PM EDT Mon Jul 17 2017 CTZ001-013-MAZ001-025-NYZ060-061-063>066-181100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 113 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts parts of the eastern Catskills, mid Hudson Valley, and southern Taconics. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms today into tonight. There is a Slight Risk some of the thunderstorms could become severe with damaging winds and large hail one inch in diameter or greater, as the main threats. Locally heavy rainfall may also accompany the thunderstorms, which could produce ponding of water on roadways and poor drainage flooding of low lying and urban areas. Isolated flash flooding is also possible, if thunderstorms repeatedly move over the same areas this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is also a chance of thunderstorms Tuesday, Thursday, and again on Sunday mainly in the afternoon into the early evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are advised to report large hail, damaging winds and flooding. NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-181100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 113 PM EDT Mon Jul 17 2017 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The western Mohawk Valley, southern Adirondacks, Schoharie Valley, Helderbergs, Capital District, Lake George Saratoga region, the northern and central taconics and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition to the severe weather threat, locally heavy rainfall may also accompany the thunderstorms, which could produce ponding of water on roadways and poor drainage flooding of low lying and urban areas. Isolated flash flooding is also possible, if thunderstorms repeatedly move over the same areas this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is also a chance of thunderstorms Tuesday, Thursday, and again on Sunday mainly in the afternoon into the early evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are advised to report large hail, damaging winds and flooding.
In the hours before
Special weather statement, Jul 17, 7:37 AM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Albany NY
737 AM EDT MON JUL 17 2017
NYZ032-033-171215-
Northern Herkimer-Hamilton-
737 AM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HAMILTON
AND NORTHEASTERN HERKIMER COUNTIES...
At 736 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Cranberry Lake to 9 miles southeast of
Wanakena to 9 miles south of Limekiln Lake Campground to 9 miles
northeast of Ohio. Movement was northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
These storms will be near...
Limekiln Lake Campground around 750 AM EDT.
Eighth Lake Campground around 800 AM EDT.
Raquette Lake and Brown Tract Pond Campground around 805 AM EDT.
Golden Beach Campground around 810 AM EDT.
Blue Mountain Lake, Forked Lake Public Campground and Lake Durant
Campground around 815 AM EDT.
Other locations impacted by these storms include Hasbroucks,
Nehasane, Russian Lake, Eagle Nest, Quaker Beach, Catlin Lake,
Deerland, Herkimer Landing, Caswell Lake and Sabattis.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4397 7425 4392 7434 4390 7431 4373 7447
4335 7497 4354 7479 4407 7487 4412 7428
TIME...MOT...LOC 1136Z 216DEG 30KT 4422 7486 4401 7483 4358 7477 4345
7489
TAWSpecial weather statement, Jul 17, 9:52 AM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Albany NY
952 AM EDT MON JUL 17 2017
NYZ032-171430-
Northern Herkimer-
952 AM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HERKIMER COUNTY...
At 952 AM EDT, a strong thunderstorm was located 9 miles southeast of
Indian River, or 17 miles northwest of Old Forge, moving northeast at
30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
this storm will remain over mainly rural areas of northern Northern
Herkimer County, including the following locations: Moshier Falls and
Lyon Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4405 7506 4407 7486 4395 7484 4381 7514
4406 7517 4408 7513
TIME...MOT...LOC 1352Z 231DEG 27KT 4391 7519
DBTSpecial weather statement, Jul 17, 11:21 AM EDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Albany NY 1121 AM EDT MON JUL 17 2017 NYZ032-171600- Northern Herkimer- 1121 AM EDT MON JUL 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY... At 1120 AM EDT, a strong thunderstorm was located near Forestport, or 11 miles east of Boonville, moving northeast at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. This storm will be near... McKeever around 1135 AM EDT. Nicks Lake Campground around 1150 AM EDT. Old Forge around 1155 AM EDT. Alger Island Public Campground and Eagle Bay around 1200 PM EDT. Other locations impacted by this storm include Atwell, Wolf Lake Landing, Minnehaha, Thendara, Mountain Lodge, North Wilmurt and First Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4383 7482 4356 7479 4340 7508 4366 7512 TIME...MOT...LOC 1520Z 229DEG 25KT 4348 7511 DBT
Special weather statement, Jul 17, 12:04 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Albany NY
1204 PM EDT MON JUL 17 2017
NYZ032-033-171700-
Northern Herkimer-Hamilton-
1204 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 1204 PM EDT, a strong thunderstorm was located 8 miles southeast
of McKeever, or 12 miles south of Old Forge, moving east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
this storm will remain over mainly rural areas of southern Northern
Herkimer and west central Hamilton Counties, including the following
locations: Caswell Lake, Atwell, North Wilmurt, First Lake, Wolf Lake
Landing and Herkimer Landing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4375 7473 4349 7458 4342 7505 4353 7510
4360 7511
TIME...MOT...LOC 1604Z 247DEG 16KT 4353 7497
DBTSpecial weather statement, Jul 17, 1:25 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
125 PM EDT MON JUL 17 2017
NYZ038-171800-
Southern Herkimer-
125 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
At 125 PM EDT, a strong thunderstorm was located near Newport, or 9
miles northeast of Utica, moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Newport, Middleville and Cold Brook around 130 PM EDT.
Other locations impacted by this storm include West Frankfort,
Curtis, Harbor, Farrel Corner, Countryman, Burrell Corners, Shedd
Corners, Hurricane, Old City and Gray.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern New York.
LAT...LON 4314 7514 4323 7507 4332 7480 4329 7471
4317 7470 4317 7472 4315 7471 4314 7474
4313 7473 4304 7521 4306 7521
TIME...MOT...LOC 1725Z 249DEG 35KT 4317 7508
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:56 AM EDT | Special Weather Statement | ALY | Herkimer | 49 min |
| Jul 17, 6:32 AM EDT | Special Weather Statement | ALY | Hamilton | 43 min |
| Jul 17, 6:33 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jul 17, 7:37 AM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Jul 17, 9:52 AM EDT | Special Weather Statement | ALY | Lewis | 38 min |
| Jul 17, 11:21 AM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| Jul 17, 11:59 AM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 17, 12:04 PM EDT | Special Weather Statement | ALY | Herkimer | 56 min |
| Jul 17, 12:29 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 61 min |
| Jul 17, 12:42 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 63 min |
| Jul 17, 1:25 PM EDT | Special Weather Statement | ALY | Oneida | 35 min |
| Jul 17, 1:30 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 17, 1:54 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 66 min |
| Jul 17, 2:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 62 min |
| Jul 17, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 64 min |
| Jul 17, 2:56 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton | 3 hr |
| Jul 17, 3:14 PM EDT | Special Weather Statement | ALY | Saratoga | 61 min |
| Jul 17, 3:42 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 17, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 61 min |
| Jul 17, 3:47 PM EDT | Areal Flood Warning | ALY | Fulton | 3 hr |
| Jul 17, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 25 min |
| Jul 17, 4:04 PM EDT | Special Weather Statement | ALY | Saratoga | 56 min |
| Jul 17, 4:30 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 2 hr |
| Jul 17, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 45 min |
| Jul 17, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 58 min |
| Jul 17, 5:46 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 44 min |
| Jul 17, 5:50 PM EDT | Flash Flood Warning | ALY | Saratoga, Schenectady | 5 hr |
| Jul 17, 6:31 PM EDT | Special Weather Statement | ALY | Schoharie | 59 min |
| Jul 17, 6:52 PM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Jul 17, 7:26 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 49 min |
| Jul 17, 7:59 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.